Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 75, NWS Milwaukee, WI

October 19, 2014

NWS Milwaukee, WI issued this small craft advisory at Oct 19, 2014, 3:46 AM CDT. It took effect at Oct 19, 2014, 4:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2014, 3:46 AM CDT (08:46 UTC)
In effect from
Oct 19, 2014, 4:00 PM CDT
Expired
Oct 20, 2014, 2:00 AM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WHUS73 KMKX 190846
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 AM CDT SUN OCT 19 2014

...GUSTY WINDS DEVELOPING LATE THIS AFTERNOON...

.SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY BY LATE THIS
AFTERNOON BETWEEN DEEPENING LOW PRESSURE IN WESTERN ONTARIO AND
HIGH PRESSURE CENTERED OVER THE VIRGINIAS. THE WINDS WILL LOWER
AND TURN WEST LATE TONIGHT AS A SURFACE TROUGH/COLD FRONT MOVES
ACROSS LAKE MICHIGAN BEHIND THE LOW AS IT MOVES EAST INTO WESTERN
QUEBEC.

LMZ644>646-191700-
/O.NEW.KMKX.SC.Y.0075.141019T2100Z-141020T0700Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
346 AM CDT SUN OCT 19 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 2 AM CDT MONDAY. 

* WINDS: SOUTHWEST 5 TO 10 KNOTS...INCREASING TO 15 TO 20 KNOTS
  WITH GUSTS TO 25 KNOTS LATE THIS AFTERNOON THROUGH THIS EVENING.
  WINDS TURN WEST AND LOWER TO 10 TO 15 KNOTS AFTER MIDNIGHT.

* WAVES: 1 TO 2 FEET INCREASING TO 2 TO 4 FEET WITH THE HIGHER
  WAVES TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
4 follow-up statements
463 
WHUS73 KMKX 191431
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 AM CDT SUN OCT 19 2014

...GUSTY WINDS DEVELOPING LATE THIS AFTERNOON...

.SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY BY LATE THIS
AFTERNOON BETWEEN DEEPENING LOW PRESSURE IN WESTERN ONTARIO AND
HIGH PRESSURE CENTERED OVER THE VIRGINIAS. THE WINDS WILL LOWER
AND TURN WEST LATE TONIGHT AS A SURFACE TROUGH/COLD FRONT MOVES
ACROSS LAKE MICHIGAN BEHIND THE LOW AS IT MOVES EAST INTO WESTERN
QUEBEC.

LMZ644>646-192245-
/O.CON.KMKX.SC.Y.0075.141019T2100Z-141020T0700Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
931 AM CDT SUN OCT 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 2 AM CDT MONDAY...

* WINDS: SOUTHWEST 5 TO 10 KNOTS...INCREASING TO 15 TO 20 KNOTS 
  WITH GUSTS TO 25 KNOTS LATE THIS AFTERNOON THROUGH THIS 
  EVENING. WINDS TURN WEST AND LOWER TO 10 TO 15 KNOTS AFTER 
  MIDNIGHT. 

* WAVES: 1 TO 2 FEET INCREASING TO 2 TO 4 FEET WITH THE HIGHER 
  WAVES TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
577 
WHUS73 KMKX 192037
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT SUN OCT 19 2014

...GUSTY WINDS DEVELOPING LATE THIS AFTERNOON...

.GUSTY SOUTHWEST WINDS ARE EXPECTED LATE THIS AFTERNOON INTO EARLY
TONIGHT. THE BEST CHANCE FOR HIGHER GUSTS WILL BE SOUTH OF PORT
WASHINGTON AND TOWARD OPEN WATERS. THE WINDS WILL LOWER AND TURN
WEST LATE TONIGHT AS A SURFACE TROUGH/COLD FRONT MOVES ACROSS LAKE
MICHIGAN BEHIND THE LOW AS IT MOVES EAST INTO WESTERN QUEBEC.

LMZ644>646-200445-
/O.CON.KMKX.SC.Y.0075.141019T2100Z-141020T0700Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
337 PM CDT SUN OCT 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT MONDAY...

* WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE
  THIS AFTERNOON INTO EARLY TONIGHT. WINDS TURN WEST AND LOWER TO
  10 TO 15 KNOTS LATER IN THE NIGHT.

* WAVES: 1 TO 3 FEET INCREASING TO 2 TO 4 FEET WITH THE HIGHER 
  WAVES TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
325 
WHUS73 KMKX 200215
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 PM CDT SUN OCT 19 2014

...GUSTY WINDS THROUGH EARLY MORNING...

.GUSTY SOUTHWEST WINDS ARE EXPECTED INTO THE EARLY MORNING HOURS. 
THE BEST CHANCE FOR HIGHER GUSTS WILL BE SOUTH OF PORT WASHINGTON
AND TOWARD OPEN WATERS. THE WINDS WILL LOWER AND TURN WEST LATE
TONIGHT AS A SURFACE TROUGH/COLD FRONT MOVES ACROSS LAKE MICHIGAN
BEHIND THE LOW AS IT MOVES EAST INTO WESTERN QUEBEC.

LMZ644>646-200700-
/O.CON.KMKX.SC.Y.0075.000000T0000Z-141020T0700Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
915 PM CDT SUN OCT 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT MONDAY...

* WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  THROUGH THE EARLY MORNING HOURS. WINDS TURN WEST AND LOWER TO
  10 TO 15 KNOTS LATER IN THE NIGHT.

* WAVES: 2 TO 4 FEET WITH THE HIGHER WAVES TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
160 
WHUS73 KMKX 200723
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
223 AM CDT MON OCT 20 2014

...WINDS HAVE EASED OVER THE NEARSHORE WATERS...

.SOUTHWEST WIND GUSTS HAVE LOWERED BELOW SMALL CRAFT ADVISORY
LEVELS...SO THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE.
THERE MAY STILL BE A GUST OR TWO REACHING 22 KNOTS TO 25 KNOTS
SOUTH OF MILWAUKEE FOR THE NEXT FEW HOURS...BUT NOT FREQUENT
ENOUGH FOR AN EXTENSION OF THE ADVISORY.

LMZ644>646-200830-
/O.EXP.KMKX.SC.Y.0075.000000T0000Z-141020T0700Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
223 AM CDT MON OCT 20 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 3:39 AM CDT, 7 minutes earlier.

Area forecast discussion, Oct 19, 3:39 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CDT SUN OCT 19 2014

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

A SHORT WAVE TROUGH WILL DROP SE OUT OF THE PRAIRIE PROVINCES OF
CANADA TODAY AND ACROSS THE WESTERN GREAT LAKES TONIGHT....PUSHING
A TRAILING COLD FRONT THROUGH THE STATE TONIGHT.

WARM AIR ADVECTION ON SW WINDS AHEAD OF SURFACE LOW
PRESSURE...CURRENTLY OVER WESTERN MANITOBA...THAT REACHES
WESTERN ONTARIO BY 00Z AND SAULT STE MARIE BY 12Z MONDAY.

925 MB TEMPS JUMP 4C TO 5C BETWEEN 12Z AND 00Z. WARMEST 925 MB
READINGS IN THE LATE EVENING/EARLY OVERNIGHT AS THE THERMAL RIDGE
CROSSES THE REGION...THEN TEMPS COOL 2-3C BY 12Z MONDAY WITH WEAK
COLD ADVECTION BEHIND THE COLD FRONT. HIGH TEMPERATURES TODAY WILL
BE 5 TO 10 DEGREES WARMER THAN YESTERDAY...BUT STILL A BIT BELOW
NORMAL. CLOUDS AND THE LATE PASSAGE OF THE COLD FRONT WILL HOLD
LOWS IN THE 40S.

SOME ISENTROPIC ADIABATIC OMEGA ON 295K SURFACE DEVELOPING IN THE
EAST WITH THE WARM AIR ADVECTION LATE THIS AFTERNOON...BUT
CONDENSATION PRESSURE DEFICITS REMAIN 100 MB OR HIGHER WITH BEST
LOWER-LAYER WARM-AIR ADVECTION DRIVEN Q-VECTOR CONVERGENCE STAYING
NORTH.

A SLIGHTLY BETTER CHANCE TONIGHT WITH STRONGER HIGHER LAYER
Q-VECTOR CONVERGENCE MOVES ACROSS THE CWA WITH VORTICITY
ADVECTION AHEAD OF MAIN VORT MAX. STILL LOOKS AS THOUGH SMALL
CHANCES WILL BE LIMITED TO THE FAR NORTHEAST.

.SHORT TERM...MONDAY THROUGH TUESDAY NIGHT...FORECAST CONFIDENCE
IS MEDIUM.

MODELS ARE IN GOOD AGREEMENT WITH BRINGING 500 MB SHORTWAVE
TROUGH SOUTHEAST THROUGH THE AREA MONDAY. AREA FORECAST SOUNDINGS
ARE SHOWING SOME VERY WEAK MEAN LAYER CAPE IN THE LOW
LEVELS...MAINLY IN THE AFTERNOON HOURS. THE BEST COMBINATION OF
THIS AND 850 MB TO 700 MB MOISTURE IS TOWARD THE SHEBOYGAN
AREA...MORE SO ON NAM THAN GFS SOUNDINGS. ECMWF IS ONLY SYNOPTIC
MODEL PRODUCING ANY QPF MONDAY INTO MONDAY EVENING.

FOR NOW...WILL LEAVE LOW POPS FOR RAIN SHOWERS IN THE FAR
NORTHEAST COUNTIES MONDAY...WITH DRY CONDITIONS ELSEWHERE. COULD
SEE REMOVING POPS IN LATER FORECASTS IF 850 MB TO 700 MB MOISTURE
DECREASES. COLD AIR ADVECTION AND CLOUDS SHOULD KEEP HIGHS IN THE
MIDDLE TO UPPER 50S.

SHORTWAVE TROUGH MOVES SOUTHEAST OF THE AREA BY MONDAY NIGHT. LOW
LEVEL MOISTURE LINGERS MONDAY NIGHT INTO TUESDAY...ESPECIALLY
TOWARD LAKE MICHIGAN. IN ADDITION...ONSHORE LOW LEVEL WINDS DURING
THIS TIME MAY BRING LAKE EFFECT CLOUDS TO THE LAKESHORE COUNTIES.

MODELS KEEPING MAIN AREA OF LAKE EFFECT SHOWERS JUST EAST OF THE
AREA...IN A NORTH TO SOUTH BAND AFFECTING THE SOUTHERN SHORE OF
LAKE MICHIGAN. KEPT FORECAST DRY OVER THE AREA...BUT KEPT CLOUDS
LINGERING IN THE FAR EAST. 925 MB TEMPERATURE FIELDS SUGGEST NEAR
OR SLIGHTLY BELOW NORMAL TEMPERATURES DURING THIS TIME.

HIGH PRESSURE BRINGS MORE QUIET WEATHER TUESDAY NIGHT...WITH
DELTA T VALUES LESS FAVORABLE FOR LAKE EFFECT CLOUDS IN THE FAR
EAST.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE IS
MEDIUM.

GFS/ECMWF SHOWING 500 MB RIDGE AXIS OVER THE AREA ON WEDNESDAY
AND WEDNESDAY NIGHT WEAKENING...WITH A 500 MB SHORTWAVE TROUGH
MOVING EAST INTO THE AREA THURSDAY AND THURSDAY NIGHT. MOISTURE IN
THE LOW TO MID LEVELS WITH THIS FEATURE IS MODEST AT BEST IN THE
WESTERN COUNTIES DURING THIS TIME. THEY DO SHOW THE QPF FALLING
APART THURSDAY NIGHT AS IT MOVES INTO THE AREA.

FOR NOW...WILL CONTINUE POPS THURSDAY IN THE WESTERN PORTIONS OF
THE AREA. MAY HAVE TO REDUCE POPS IN LATER FORECASTS IF THIS TREND
CONTINUES. TEMPERATURES REMAIN NEAR SEASONAL NORMALS DURING THIS
TIME.

DRY CONDITIONS LOOK TO REMAIN FRIDAY INTO SATURDAY...WITH SOME
WARM AIR ADVECTION OCCURRING OVER THE REGION. THIS COULD LEAD TO A
WARMING TREND WITH MILD TEMPERATURES.

&&

.AVIATION/12Z TAFS/...COMING SHORTLY...

&&

.MARINE...COMING SHORTLY...

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR WIZ066-071-072.

LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM CDT MONDAY
     FOR LMZ644>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
MONDAY THROUGH SATURDAY...WOOD
Hazardous weather outlook, Oct 18, 3:22 PM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
322 PM CDT SAT OCT 18 2014

WIZ046-047-051-052-056>060-062>072-192030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
322 PM CDT SAT OCT 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

WIDESPREAD FROST IS EXPECTED LATE TONIGHT EXCEPT RIGHT ALONG THE
LAKE MICHIGAN SHORE. PATCHY FROST SHOULD REACH THE LAKESHORE. A
FROST ADVISORY IS IN EFFECT FOR MILWAUKEE...RACINE AND KENOSHA
COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.

LMZ643>646-192030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
322 PM CDT SAT OCT 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL THIS EVENING FOR BRISK
NORTHWEST TO NORTH WINDS AND HIGH WAVES. WINDS AND WAVES
WILL SUBSIDE DURING THE EVENING AS HIGH PRESSURE APPROACHES FROM
THE WEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WWW.WEATHER.GOV/MKX
MG

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.